Guillain-Barre Syndrome and Ethylene Diamine Tetraacetic Acid-Dependent Pseudothrombocytopenia Associated with Mumps

Aiko SAWAZAKI, Norio NAKAMURA, Hiroshi JYOKAJI, Shinji MINAMI, Shinobu NAKAMURA, Tamotsu MATSUDA
1996 Internal medicine (Tokyo. 1992)  
A 35-year-old man with Guillain-Barre syndrome and ethylene diamine tetraacetic acid (EDTA)-dependent pseudothrombocytopenia associated with serologically-confirmed mumpsis presented. A polyneuropathy developed 18 days after the onset of mumps, that improved with plasmapheresis. A decreased platelet count was observed 25 days after the onset of mumps attributed to platelet agglutination in blood anticoagulated with EDTA,and the agglutination was prevented by other anticoagulants. Guillain-Barre
more » ... syndromeassociated with mumpsis rare and EDTA-dependent pseudothrombocytopenia following mumpshas never been documented. This represents the first report of Guillain-Barre syndrome and EDTA-dependentpseudothrombocytopenia following mumps.Furthermore, our findings suggest activation of the humoral immune response as a potential pathogenesis. (Internal Medicine 35: 996-999, 1996)
doi:10.2169/internalmedicine.35.996 fatcat:rj5wgetnxbezflct2t5vpa2f2u